Alert archive / Pennsylvania / Snow Advisories in 2007
Snow Advisory 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this snow advisory at Dec 3, 2007, 3:59 AM EST for 5 counties in Pennsylvania; Columbiana County, Ohio. It took effect at Dec 3, 2007, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 3:59 AM EST (08:59 UTC)
- In effect from
- Dec 3, 2007, 12:00 PM EST
- Expired
- Dec 4, 2007, 3:55 AM EST
- In force
- 16 hr
- Issued by
- NWS Pittsburgh, PA
Counties Columbiana County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPBZ 030859 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 359 AM EST MON DEC 3 2007 PAZ007>009-031700- /O.NEW.KPBZ.LE.Y.0008.071203T1500Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 359 AM EST MON DEC 3 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES TODAY THROUGH TONIGHT. LAKE EFFECT SNOW SHOWERS WILL DEVELOP DURING THIS MORNING AND CONTINUE TONIGHT. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-031700- /O.NEW.KPBZ.SN.Y.0013.071203T1700Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 359 AM EST MON DEC 3 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 AM EST TUESDAY. STRONG NORTHWEST WINDS WILL BRING MUCH COLDER AIR INTO THE REGION TODAY AND TONIGHT. SNOW SHOWERS WILL DEVELOP BY THIS AFTERNOON AND WILL CONTINUE TONIGHT. ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
6 follow-up statements
000 WWUS41 KPBZ 031315 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 815 AM EST MON DEC 3 2007 PAZ007>009-032115- /O.CON.KPBZ.LE.Y.0008.071203T1500Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 815 AM EST MON DEC 3 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE SAYS A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT FROM LAKE EFFECT SNOW SHOWERS. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES TODAY THROUGH TONIGHT CAUSING THESE LAKE EFFECT SNOW SHOWERS. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-032115- /O.CON.KPBZ.SN.Y.0013.071203T1700Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 815 AM EST MON DEC 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE SAYS A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM EST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVER THE HIGHER MOUNTAINS. STRONG NORTHWEST WINDS WILL BRING MUCH COLDER AIR ACROSS THE GREAT LAKES AND THEN UP ONTO THE MOUNTAINS...CAUSING THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 032118 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EST MON DEC 3 2007 PAZ007>009-040500- /O.CON.KPBZ.LE.Y.0008.000000T0000Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 418 PM EST MON DEC 3 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT FROM LAKE EFFECT SNOW SHOWERS. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES CAUSING THESE LAKE EFFECT SNOW SHOWERS. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-040500- /O.CON.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 418 PM EST MON DEC 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVER THE HIGHER MOUNTAINS. STRONG NORTHWEST WINDS WILL BRING MUCH COLDER AIR ACROSS THE GREAT LAKES AND THEN UP ONTO THE MOUNTAINS...CAUSING THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 040050 AAB WSWPBZ URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 750 PM EST MON DEC 3 2007 PAZ007>009-040900- /O.CON.KPBZ.LE.Y.0008.000000T0000Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 750 PM EST MON DEC 3 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED THROUGH TONIGHT FROM LAKE EFFECT SNOW SHOWERS. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES CAUSING THESE LAKE EFFECT SNOW SHOWERS. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-040900- /O.CON.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 750 PM EST MON DEC 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED OVER THE HIGHER MOUNTAINS. STRONG NORTHWEST WINDS WILL BRING MUCH COLDER AIR ACROSS THE GREAT LAKES AND THEN UP ONTO THE MOUNTAINS...CAUSING THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 040225 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 925 PM EST MON DEC 3 2007 OHZ041-PAZ013-014-020>023-041200- /O.EXA.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ COLUMBIANA-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA 925 PM EST MON DEC 3 2007 ...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. A BAND OF SNOW WILL CONTINUE TO AFFECT AREAS EXTENDING FROM COLUMBIANA COUNTY OHIO...TO THE PITTSBURGH METRO AREA...TO INDIANA COUNTY PENNSYLVANIA THROUGH THE OVERNIGHT HOURS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ007>009-041200- /O.CON.KPBZ.LE.Y.0008.000000T0000Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 925 PM EST MON DEC 3 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED THROUGH TONIGHT FROM LAKE EFFECT SNOW SHOWERS. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES CAUSING THESE LAKE EFFECT SNOW SHOWERS. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-041200- /O.CON.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 925 PM EST MON DEC 3 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED OVER THE HIGHER MOUNTAINS. STRONG NORTHWEST WINDS WILL BRING MUCH COLDER AIR ACROSS THE GREAT LAKES AND THEN UP ONTO THE MOUNTAINS...CAUSING THE SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 040547 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1247 AM EST TUE DEC 4 2007 PAZ007>009-041200- /O.CON.KPBZ.LE.Y.0008.000000T0000Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 1247 AM EST TUE DEC 4 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED THROUGH TONIGHT FROM LAKE EFFECT SNOW SHOWERS. STRONG NORTHWEST WINDS WILL BRING COLD AIR ACROSS THE GREAT LAKES CAUSING THESE LAKE EFFECT SNOW SHOWERS. SOME ISOLATED ACCUMULATIONS OF UP TO 5 INCHES ARE POSSIBLE BY DAYBREAK WHERE SNOW BANDS PERSIST. BRISK WINDS GUSTS OF 25 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ MDZ001-PAZ030-032-WVZ023-041-041200- /O.CON.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 1247 AM EST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY DAYBREAK WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE WHERE SNOW BANDS PERSIST. BRISK WIND GUSTS OF 25 TO 30 MPH WILL BRING BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ OHZ041-PAZ013-014-020>023-041200- /O.CON.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ COLUMBIANA-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...NEW CASTLE... ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS... AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA 1247 AM EST TUE DEC 4 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. A BAND OF SNOW WILL CONTINUE TO AFFECT AREAS EXTENDING FROM COLUMBIANA COUNTY IN OHIO...CENTRAL BEAVER COUNTY...NORTHERN ALLEGHENY COUNTY AND NORTHERN WESTMORELAND COUNTY IN PENNSYLVANIA. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS TO 6 INCHES WHERE SNOW BANDS PERSIST. WIND GUSTS OF 25 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPBZ 040855 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 355 AM EST TUE DEC 4 2007 PAZ007>009-041000- /O.CAN.KPBZ.LE.Y.0008.000000T0000Z-071204T1200Z/ MERCER-VENANGO-FOREST- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA 355 AM EST TUE DEC 4 2007 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE LOW PRESSURE SYSTEM WHICH BROUGHT THE GUSTY WINDS...AND MUCH COLDER AIR WITH SNOW SHOWERS IS MOVING EAST...WITH HIGH PRESSURE MOVING IN. WHILE A GENERAL 1 TO 3 INCHES OF LAKE EFFECT SNOW IS FORECAST FOR TODAY...EXPECTING MOST LOCATIONS TO BE ON THE LOW SIDE OF THAT RANGE. $$ MDZ001-OHZ041-PAZ013-014-020>023-030-032-WVZ023-041-041000- /O.CAN.KPBZ.SN.Y.0013.000000T0000Z-071204T1200Z/ GARRETT-COLUMBIANA-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...KITTANNING...FORD CITY... LEECHBURG...FREEPORT...APOLLO...INDIANA...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 355 AM EST TUE DEC 4 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE SNOW ADVISORY. THE LOW PRESSURE SYSTEM WHICH BROUGHT THE GUSTY WINDS...AND MUCH COLDER AIR WITH SNOW SHOWERS IS MOVING EAST...WITH HIGH PRESSURE MOVING IN. AS THE LAKE EFFECT BANDS SUBSIDE...FORECASTING AN ADDITIONAL INCH OF SNOW IN MOST LOCATIONS WITH A FEW LOCALES RECEIVING AROUND 2 MORE INCHES. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this snow advisory went out at Dec 3, 1:16 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 3, 1:16 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
116 AM EST MON DEC 3 2007
.SYNOPSIS...
AS THE COLD FRONT MOVES ACROSS THE REGION TONIGHT RAIN SHOWERS
WILL TRANSITION TO SNOW SHOWERS AFTER MIDNIGHT. IT WILL BE VERY
WINDY AND COLD WITH SNOW SHOWERS MONDAY INTO TUESDAY WITH SOME
ACCUMULATION IN NORTHWEST PENNSYLVANIA AND THE RIDGES.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BASED ON RECENT OBSERVED DATA AND RUC AND NAM MODEL RUNS, CONTINUE
TO EXPECT STRONG COLD FRONT TO MOVE THROUGH THE UPPER OHIO VALLEY
LATE TONIGHT. THERE WILL BE RAIN SHOWERS AHEAD OF THE COLD FRONT,
POSSIBLY THUNDERSTORMS SOUTH OF INTERSTATE 70. BEHIND THE COLD
FRONT, NAM FORECAST SOUNDINGS SHOW A QUICK COOLDOWN SO THE
PRECIPITATION TYPE WILL QUICKLY GO TO SNOW BY DAWN. THERE CAN BE
WIND GUSTS OVER 45 MPH AS INDICATED BY STRONG SUBSIDENCE (EVIDENCED
BY 4-5 MB 3-HOUR PRESSURE RISE) CAUSING A MOMENTUM TRANSFER OF 40-50
WINDS FROM 5 KFT AGL.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
NAM FORECAST SOUNDINGS SHOW THE BOUNDARY LAYER GROWING DURING
MONDAY, SO THERE WILL CONTINUE TO BE SURFACE WIND GUSTS OVER 45 MPH
AT TIMES INTO MONDAY NIGHT. WESTERLY DIRECTION OF BOUNDARY LAYER
WINDS WILL PRECLUDE MUCH GREAT LAKES INFLUENCE FOR SNOW SHOWERS TO
CAUSE ACCUMULATING SNOW MONDAY. DURING MONDAY NIGHT, THERE MAY BE A
HIGHER CHANCE AS WINDS TURN A BIT MORE NORTHWESTERLY, HENCE
CAPTURING MORE GREAT LAKES MOISTURE.
FORECASTED TEMPERATURES WERE CLOSE TO GFS MOS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LAKE EFFECT SNOW WILL END LATE TUESDAY AS CLIPPER SYSTEMS DIVES
SOUTHEAST FROM WESTERN GREAT LAKES. MODELS NOW IN FAIRLY GOOD
AGREEMENT ON A GENERAL LIGHT SNOW LATER TUESDAY NIGHT INTO
WEDNESDAY WITH THIS SYSTEM THEN LEFTOVER SNOW SHOWERS WEDNESDAY
NIGHT INTO EARLY THURSDAY. HIGH PRESSURE WILL SHIFT EAST THURSDAY
WITH A WEAK SYSTEM AND SNOW SHOWERS POSSIBLE IN ZONAL FLOW
FRIDAY. A BIT OF A WARMING TREND SATURDAY AND SUNDAY IN ZONAL
FLOW ALOFT.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A STRONG COLD FRONT IS PUSHING EAST OF PITTSBURGH AND STRONG GUSTY
WEST WINDS BEHIND THE FRONT WILL DROP TEMPERATURES FROM NEAR 50 INTO
THE MID 30S BY DAYBREAK. RAIN SHOWERS WILL END AS THE COLD FRONT
MOVES EAST OF THE DISTRICT. WIDESPREAD STRATOCU BEHIND THE FRONT
WILL BRING MVFR CIGS THROUGH THE MORNING. AS WINDS BECOME
MORE NORTHWEST LATER THIS AFTERNOON INTO TONIGHT...LAKE EFFECT
SNOW SHOWERS WILL BRING OCCASIONAL MVFR TO IFR VSBY IN SNOW
SHOWERS. WIND GUSTS OF 30 TO 35 KNOTS WILL BE COMMON BEHIND THE
COLD FRONT TODAY. LAKE EFFECT CLOUDS AND SNOW SHOWERS WILL LINGER
INTO TUESDAY NIGHT...BUT EXPECT GENERALLY VFR CONDITIONS FOR
MONDAY NIGHT THROUGH TUESDAY NIGHT. ANOTHER AREA OF LOW PRESSURE
WILL MOVE JUST SOUTH OF THE REGION FOR WEDNESDAY WITH SNOW
REDUCING CONDITIONS. ANOTHER COLD FRONT IS ANTICIPATED FOR FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ001.
OH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ007>009-
013>016-020>023-029>032.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Dec 2, 3:28 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EST SUN DEC 2 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-032030- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 328 PM EST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINDS WILL INCREASE OVERNIGHT IN THE WAKE OF A COLD FRONT...WITH WEST TO NORTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. VERY WINDY CONDITIONS WILL CONTINUE THROUGH MONDAY EVENING...WITH WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH. SNOW SHOWERS WILL PREVAIL ACROSS THE REGION MONDAY AND TUESDAY WITH LIGHT ACCUMULATIONS POSSIBLE ESPECIALLY IN THE HIGHER ELEVATIONS OF PENNSYLVANIA...WEST VIRGINIA AND MARYLAND. STRONG WINDS MONDAY MAY APPROACH ADVISORY CRITERIA WITH WIND GUSTS WELL OVER 35 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Dec 2, 10:10 PM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1010 PM EST SUN DEC 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD PINE GROVE 39.56N 80.68W
12/02/2007 WETZEL WV FIRE DEPT/RESCUE
FLOODING OF NORTH FORK ROAD DUE TO SMALL STREAM
OVERTOPPING BANKS
&&
ZALLENThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:59 AM EST | Lake Effect Snow Advisory | PBZ | Forest, Mercer, Venango | 24 hr |
| Dec 2, 10:00 PM EST | Flash Flood Warning | PBZ | Wetzel | 3 hr |
Nearby
Snow Advisories in Pennsylvania, 2007Snow Advisories in Ohio, 2007Snow Advisories in Maryland, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.